NRAS
22,445 members26,182 posts

Update on Embrel

The first week, I was sick the day after injection. The second week, I was sick on the evening of injection (which I had done in the morning). Being sick isn't nice, but it's doubly tiresome if the lead time is going to be inconsistent. I've also had a different pain in my hands; sort of stinging. I'm wondering if this is Embrel working or my body reacting against it.

The nurse is coming again on Friday, so of course I will be asking her. I must say, contrary to what I was expecting, I have had excellent service from HaH; the nurse even rang mid-week which I hadn't been expecting.

14 Replies
oldestnewest

It's so disappointing when a new med has this effect & is inconsistent to boot. I'm not on embrel so sorry I have nothing to offer you but empathy but do hope the HaH nurse has some helpful advice for you Jo. x

Reply

Thanks NMH. I've now come out in a rash , so am a bit suspicious. The heat doesn't help'. Too much for me, though some people love it, of course.

Reply

Oh no. Is this a listed side effect do you know? I know you'll be sensible but I'd watch the sun & try & keep cool & contact your Rheumy team/GP, just to rule out it's not heat rash, though as you say it does seem suspicious along with your other new problems. It could be if it's a drug that builds up in your system it's another reaction, as I say I don't know much about embrel never having needed to go that route, thankfully. Do you have any aloe vera gel or even after sun, either may help the rash calm a little possibly. I realise if it is the embrel it won't go but may ease any itch if you have some. x

Reply

Thanks. Heat could be a factor , but not direct sun as I've avoided that. I'll see what the Health at Home nurse says on Friday, then ring the Rheumy registrar. I actually want the rash to still be there on Friday, so will resist any drastic treatment, but thanks for reminding me; I think I do have some aloe gel. I have to remind myself of the enormous improvement since last year. The only thing I could hold then was a plastic teaspoon. Loo visits were rock bottom!

Reply

Sort of hope it eases but best it doesn't then as you can ask someone soon if that makes sense, it's MTX day & getting tired now! It just alerted me as I suffered with heat rash one year as a result of high temperatures, albeit a lot higher than we're experiencing at the moment, not long after starting my new meds as I'd not long been diagnosed at the time & I thought it was te drugs causing it having never had heat rash before as I'd always been a sun worshipper & it'd never caused me any problems before. It turned out it was my sweat glands just couldn't cope. I hope she can offer some suggestion as to what it may be anyway. You were in a mess then weren't you? It's awful when we hit that place, whatever the problem. Hopefully it won't be the embrel & it works well for you can start enjoying what you do with even happier hands. x

Reply

Wow, that's a long sentence! :) (how does one insert smiley faces into this forum?) What I do with happier hands is paint.

can't direct you to my website here. maybe through the pm system. I'll try. night night. Jo x

Reply

Yes, now I read it again it is isn't it? Sorry, but I did say it's MTX day, excuses, excuses!!! Unlike me as I'm a bit pedantic about such things as it's always been a large part of my working life & dislike it so when I do such things. That's the problem when I ramble. I normally check before submitting but typically I didn't this time. Harrumph :(

You did a smiley face yay - is that your first one? If so back at you I'm honoured ;)

Thanks, will look for it when you pm.

Hope you manage to have a reasonable night. x

Reply

So sorry to hear this. I'm os 12 weeks of enbrel coming off pred. I'm having very achy mornings after being up a few hours I feel better. Had a site reaction but have treated it successfully with antihistamine. I hope you start to do better soon

Reply

Thanks, Cathie. I live in hope. I actually think that lack of sleep ( Prednisilone and heat) are very unhelpful. But of course, I can only control the former very gradually, and if I could control the latter ...

Reply

Yes. I'd love to reduce my pred more but early mornings are just dreadful. I can cope with not sleeping but it's the getting up the next day is so difficult. My sleeping solutions, shower before bed if it's too hot, calm, empty bladder! , and talk on radio on ipod to lull me to sleep. I think a routine helps.

I hope it cools down for you. I live in a stone tenement with thick walls so it's cooler than more modern buildings

Reply

Thanks. Yes, I find a coolish shower at night helpful. The radio too, though "lulling" is not something I've experienced for a long time! Jo

Reply

Try the shipping forecast!

Reply

Hi, it took around four weeks for the nausea and indigestion to subside for me, but persevere , I cannot speak for you personally, but for me, Enbrel has made huge difference to PsA. With much less joint paint and swelling. It hadn't gone completely but I would say it is worth it.

1 like
Reply

Thanks Slightly_ginger, that gives me hope. I will persevere, unless blood tests indicate that I shouldn't.

Reply

You may also like...